MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0380
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 3.8 single-use bronchoscope, when removing the bronchoscope from the double lumen tube (37 fr shiley et tube), the bronchoscope became crimped on itself and then became stuck in the tube.When the bronchoscope was pulled out, the outer sheath was over the camera which led the md to take x-rays and perform another bronchoscopy to confirm that no pieces of the bronchoscope were left inside the patient.The customer confirmed that no pieces detached or fell inside the patient.There was no reported patient injury and they reported the patient was fine.
 
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
D9, g3, g6, h2, h3, h6, h10.The reported glidescope bflex 3.8 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative evaluated the returned device and confirmed the reported damage by visual inspection.It was identified that the outer coating on the flexible tube of the bronchoscope was peeling off.It was also identified that the tube was kinked at the camera.Upon completion of the evaluation, the reported glidescope bflex 3.8 single-use bronchoscope was scrapped as it is a single-use device and there being no repairs available for this device.Trending analysis for glidescope bflex 3.8 single-use bronchoscopes did not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario is adequately captured and characterized.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key15709677
Report Number9615393-2022-00187
Device Sequence Number4972309
Product Code EOQ
UDI-Device Identifier10879123006391
UDI-Public011087912300639110FR2
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model Number0570-0380
Device Catalogue Number0570-0396
Device Lot NumberFR221800
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown